|>>|| No. 5831
The half life of citalopram is meant to be about 35hours, this means that even though you go 2-3 days without a dose, there's probably a bit left in your body that's enough to prevent withdrawal symptoms starting (I discovered with sertraline -half life of about 26 hours- that the withdrawal symptoms only started after about 2-3 days after going cold turkey and were bad enough that I had to start taking it again). So I think it would be a good idea for you to try and just take a tablet every 3 days and see how you feel after a couple of weeks. Then if possible try and split the dose by half and keep on taking it every 3 days for a while.
Ultimately you can try and taper the dose down so slowly that you don't notice, or you can try and cut down until you notice withdrawal effects and just take a small enough dose to stave them off for a little longer.
The doctor has told you to go cold turkey, and she's probably right to say that the withdrawal effects aren't dangerous, but whilst not dangerous they can be incredibly unpleasant and last for weeks after you stop taking it so tapering off is better.